Alert archive / Kentucky / Wind Advisories in 2014

Wind Advisory 1, NWS Jackson, KY

January 5, 201433 counties in Kentucky

NWS Jackson, KY issued this wind advisory at Jan 5, 2014, 10:15 PM EST for 33 counties in Kentucky. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 5, 2014, 10:15 PM EST (03:15 UTC)
Expired
Jan 6, 2014, 3:46 AM EST
In force
6 hr
Issued by
NWS Jackson, KY
All 33 counties

Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.3 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2014-01-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2014-01-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 419 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
683 m above ground
0-6 km bulk shear
88 kt
0-1 km storm-relative helicity
419 m²/s²
0-3 km storm-relative helicity
476 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

710 
WWUS73 KJKL 060315
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
1015 PM EST SUN JAN 5 2014

...STRONG WINDS EXPECTED ALONG AND BEHIND AN ARCTIC COLD FRONT...

.A POWERFUL ARCTIC COLD FRONT IS PASSING THROUGH THE OHIO VALLEY
TONIGHT. NORTHWEST WINDS WILL INCREASE DRASTICALLY FROM 20 TO 
30 MPH...WITH GUSTS REACHING 45 MPH AT TIMES TONIGHT. THESE WINDS
WILL OCCUR ALONG AND BEHIND THE COLD FRONT TONIGHT.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-061200-
/O.NEW.KJKL.WI.Y.0001.140106T0315Z-140106T1900Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
1015 PM EST SUN JAN 5 2014

...WIND ADVISORY IN EFFECT UNTIL 2 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EST MONDAY. 

* TIMING...WINDS WILL INCREASE OUT OF THE NORTHWEST TONIGHT AND
  REMAIN STRONG INTO MONDAY AFTERNOON.

* WINDS...NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS
  REACHING 45 MPH.

* IMPACTS...WINDS OF THIS MAGNITUDE WILL MAKE DRIVING DIFFICULT FOR
  HIGH PROFILE VEHICLES. ALSO...UNSECURED LOOSE OBJECTS WILL BE BLOWN
  AROUND BY THE WIND. THERE MAY ALSO BE ISOLATED OCCURENCES OF POORLY
  ROOTED TREES BEING BLOWN OVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

SHALLENBERGER
1 follow-up statement
053 
WWUS73 KJKL 060846
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
346 AM EST MON JAN 6 2014

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-061000-
/O.CAN.KJKL.WI.Y.0001.000000T0000Z-140106T1900Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
346 AM EST MON JAN 6 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE WIND
ADVISORY. 

$$

KAS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this wind advisory went out at Jan 5, 8:58 PM EST, 1 hour 17 minutes earlier.

Area forecast discussion, Jan 5, 8:58 PM EST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
858 PM EST SUN JAN 5 2014

.UPDATE...
ISSUED AT 858 PM EST SUN JAN 5 2014

SURFACE ANALYSIS AS OF 0130Z SHOW THE ARCTIC BLAST WELL ON ITS WAY AS
UPSTREAM OBS IN SOUTHERN IL SHOW TEMPS IN THE MIDDLE TEENS WITH
NORTHWEST PEAK WINDS REACHING 30 KNOTS. IN CENTRAL KY...LOCATIONS
LIKE KBWG AND KSDF HAVE CHANGED OVER TO SNOW. THIS CHANGE OVER IS
SLIGHTLY SLOWER THAN ANTICIPATED SO HAVE UPDATED THE GRIDS AND ZONES
TO ADDRESS A SLIGHTLY LATER CHANGE OVER TIME. ALSO THIS LATER CHANGE
WILL MEAN A SLIGHTLY DIFFERENT HOURLY TEMP CURVE SO HAVE ADJUSTED
THIS AS WELL. AS WELL...MODEL SOUNDINGS ARE SHOWING LESS AND LESS OF
LOW LEVEL MOISTURE IN THE MONDAY NIGHT INTO TUESDAY TIME FRAME SO
WILL END THE FLURRIES A BIT EARLIER. WHILE A VERY SHALLOW MOIST LAYER
DOES EXIST...IT WILL BE INTERESTING TO SEE IF THIS TRULY COLD ARCTIC
AIR MASS WILL CONTINUE TO PRODUCE FLURRIES INTO TUESDAY MORNING OR
NOT. FOR NOW...HAVE DECIDED TO END THIS BY MONDAY NIGHT. IN
ADDITION...WITH THE WINDS UP STREAM...HAVE ADJUSTED THE WIND GRIDS UP
A BIT AS WELL. THIS WILL MEAN SOME BITTER WIND CHILLS MONDAY AND INTO
TUESDAY. HAVE ALSO UPDATED THE WSW FOR THESE CHANGES AND WILL LET IT
RIDE THROUGH TONIGHT.

UPDATE ISSUED AT 645 PM EST SUN JAN 5 2014

ISSUED AN UPDATE TO FRESHEN UP THE GRIDS WITH THE CURRENT
OBSERVATIONS AND ADJUST THE POPS FOR BETTER ARRIVAL TIME OF THE
RAINFALL. NO CHANGES AT THIS POINT WERE MADE TO CHANGE THE ZFP.
THE GRIDS HAVE BEEN SENT TO NDFD.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 305 PM EST SUN JAN 5 2014

MODELS ALL CONVERGING TOWARD THE NAM12 SOLUTION YET AGAIN TODAY...SO
THE NAM12 WAS USED TO CREATE THE NEW FORECAST. THE PAST FEW MODEL
RUNS HAVE ALL BEEN STEADILY SLOWING DOWN THE EASTWARD PROGRESSION OF
THE WEATHER SYSTEM THAT IS BRINGING MODERATE TO HEAVY SNOW PORTIONS
OF THE MIDWESTERN CONUS FROM THE GREAT LAKES SOUTHWARD ACROSS THE
STATES OF INDIANA...ILLINOIS...AND OHIO. THE CURRENT THINKING IS THAT
PRECIPITATION WILL NOT BEGIN ACCUMULATING ACROSS EASTERN KENTUCKY
UNTIL AROUND 1Z THIS EVENING. THE PRECIPITATION WILL BEGIN AS RAIN
EARLY THIS EVENING BEFORE TRANSITION TO A MIX OF RAIN AND SNOW
BETWEEN 9 AND 10 PM IN OUR FAR WEST AND THEN TO ALL SNOW 11 PM AND 3
AM...AS VERY COLD AIR SPILLS INTO THE REGION ON NORTHWEST AND WEST
WIND BEHIND A DEPARTING COLD FRONT. THE WEATHER SYSTEM IS MOVING
VERY FAST...SO EASTERN KENTUCKY WILL RECEIVE A VERY QUICK SHOT OF
MODERATE TO AT TIMES HEAVY SNOW BETWEEN ROUGHLY 1 AND 6 AM TONIGHT.
ONE TO TWO INCHES OF SNOW IS EXPECTED FOR MOST LOCATIONS...WITH
AMOUNTS APPROACHING 3 INCHES IN THE HIGHER TERRAIN ALONG THE VIRGINIA
BORDER. THE OTHER ISSUE OF CONCERN WILL BE THE FRIGID ARCTIC AIR THAT
WILL MOVE INTO THE REGION BEHIND THE FRONT. TEMPERATURES THIS EVENING
AND OVERNIGHT WILL FALL VERY QUICKLY FROM THE 40S EARLY THIS
EVENING...TO THE SINGLE DIGITS BY EARLY MONDAY MORNING. THIS SUDDEN
DROP IN TEMPERATURE WILL LEAD TO THE FLASH FREEZING OF EXPOSED
SURFACES ALREADY WET FROM THIS EVENINGS RAIN. THIS WILL MAKE FOR
EXTREMELY HAZARDOUS DRIVING CONDITIONS TONIGHT AND TOMORROW. WITH
PLENTY OF COLD AIR IN PLACE...ALONG WITH LINGERING LOW LEVEL
MOISTURE...ISOLATED TO SCATTERED SNOW FLURRIES WILL LIKELY PERSIST
ACROSS THE AREA FROM LATE MONDAY AFTERNOON THROUGH EARLY TUESDAY
MORNING.

THE OTHER IMPACT OF THIS SYSTEM WILL BE SUB ZERO WIND CHILLS...WHICH
WILL LIKELY DROP TO BETWEEN -15 AND -30 DEGREES BY TUESDAY
MORNING...DUE IN LARGE PART TO THE INTRUSION OF ARCTIC AIR AND
SUSTAINED WEST WINDS OF 10 TO 15 MPH WITH GUSTS OF 20 TO 30 MPH
TONIGHT AND TOMORROW. TEMPERATURES AS COLD AS WE ARE EXPECTING WILL
POSE A DANGER OF FROSTBITE AND HYPOTHERMIA FOR ANYONE CAUGHT OUTSIDE
VERY LONG WITHOUT THE PROPER CLOTHING. FARM ANIMALS AND PETS WILL
ALSO BE AT RISK AND SHOULD BE BROUGHT INSIDE WHILE THE COLD AIR IS IN
PLACE. THE OTHER DANGER WITH SUCH COLD WEATHER IS THE POTENTIAL FOR
IMPROPERLY PROTECTED PIPES IN HOMES AND TRAILERS TO FREEZE AND BURST
OVERNIGHT. PRECAUTIONS SHOULD BE TAKEN TO PREVENT THIS TONIGHT
THROUGH TUESDAY NIGHT. LOWS ON MONDAY WILL PLUMMET INTO THE SINGLE
DIGITS TO LOW TEENS ACROSS THE AREA...WITH LOWS ON TUESDAY WELL BELOW
ZERO. HIGHS ON TUESDAY WILL BE HARD PRESSED TO MAKE IT OUT OF THE
SINGLE DIGITS...FOR ALL BUT OUR FAR EASTERN COUNTIES...WHERE
WIDESPREAD CLOUD COVER WILL LINGER. WINTER WEATHER ADVISORY AND WIND
CHILL WARNING PRODUCTS ARE IN EFFECT TO ADDRESS THE SNOW AND EXTREME
COLD TONIGHT THROUGH TUESDAY.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 305 PM EST SUN JAN 5 2014

THE SURFACE HIGH PRESSURE WILL BE CENTERED OVER LA WITH THE ARCTIC
AIR MASS ENTRENCHED OVER THE AREA AT THE START OF THE PERIOD.  THE
UPPER LEVEL TROF WILL BE PUSHING TO THE EAST COAST WITH COLD AIR
STILL FLOODING INTO THE COMMONWEALTH FROM CANADA. AS FOR TUESDAY
NIGHT...OPTED TO STAY A FEW DEGREES UNDER GUIDANCE...BASED ON THE
UNPRECEDENTED COLD AIR COMING OUR WAY AND THE FACT GUIDANCE IS
LIKELY SKEWED BY CLIMATOLOGY. THUS...FEEL THAT COLDER IS BETTER FOR
TUESDAY NIGHT. BASED ON THE GRADIENT...WE SHOULD SEE SOME PRETTY
GOOD WINDS CONTINUING THROUGH THE NIGHT...PROVIDING SUPPORT FOR -25
TO -30 DEGREE WIND CHILLS. TEMPERATURES AND WINDS ARE A BIT MORE
MARGINAL AS YOU HEAD FARTHER SOUTHWEST INTO SOUTH CENTRAL KENTUCKY.

RETURN FLOW WILL KICK INTO GEAR BY LATE WEDNESDAY INTO THURSDAY AS
THE GULF COAST SURFACE HIGH TO THE CAROLINAS WITH TEMPERATURES
MODERATING THROUGH THIS PERIOD. MOISTURE ADVECTION WILL LIKELY LAG
QUITE A BIT...SO VALLEY TEMPS TUESDAY NIGHT AND WEDNESDAY NIGHT WILL
STILL BE QUITE LOW COMPARABLE TO THE SURROUNDING RIDGES. A WARM
FRONT WILL PUSH ACROSS THE NORTHERN OHIO RIVER VALLEY THURSDAY.
MODELS HAVE PUT THIS BOUNDARY FARTHER NORTH AND WEST...KEEPING OUR
AREA DRY INTO THURSDAY MORNING. A MID LEVEL WAVE...RIDING EAST FROM
THE DESERT SOUTHWEST... WILL THEN CROSS THE AREA THURSDAY AFTERNOON
INTO THURSDAY NIGHT...PROVIDING OUR NEXT DECENT CHANCE FOR
PRECIPITATION. THIS SYSTEM APPEARS TO START OUT AS MOSTLY SNOW EARL
THURSDAY MORNING BEFORE MIXING WITH AND THEN CHANGING TO RAIN AS THE
DAY PROGRESSES AND TEMPERATURES WARM.  ANOTHER DEVELOPING STORM
SYSTEM WILL LIKELY START IMPACTING THE AREA OVER THE WEEKEND AS THE
NEW LONG WAVE TROF BECOMES ESTABLISHED OVER THE DESERT SOUTHWEST AND
FLOW BECOMES MORE ZONAL ACROSS THE WRN 2/3 OF THE CONUS TO BRING THE
FIRST IN A SERIES OF FAST MOVING SYSTEMS TO THE OHIO VALLEY. TIMING
AND AMOUNT OF POTENTIAL RAIN REMAIN VERY UNCERTAIN...BUT IT DOES
LOOK LIKE THE POTENTIAL IS THERE FOR AT LEAST ONE VERY WET DAY NEXT
WEEKEND.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 645 PM EST SUN JAN 5 2014

MVFR CONDITIONS HAVE BEGUN TO MOVE INTO THE AREA AND SOME TAF SITES
WITH CIGS OF 1.5 TO 2K AND VSBYS OF 4SM. ONCE THE SNOW BEGINS TO
FALL...STRONG WESTERLY WINDS OF 10 TO 20 MPH...WITH GUSTS OF 20 TO 30
MPH...WILL BLOW THE SNOW AROUND QUITE A BIT...LEADING TO IFR OR EVEN
LIFT CONDITIONS. THE SNOW COULD BE HEAVY TIMES. CONDITIONS ARE
EXPECTED TO BEGIN WORSENING BETWEEN 4 AND 5Z AT THE TAF SITES. LOW
LEVEL WIND SHEAR WILL BE A SIGNIFICANT ISSUE TODAY AND EARLY TONIGHT
AS STRONG LOW LEVEL WINDS DESCEND TO THE SURFACE AS A POWERFUL COLD
FRONT APPROACHES. CEILINGS WILL THEN BEGIN TO REBOUND BY MONDAY
AFTERNOON UP TO ABOUT 4 KFT IN MOST LOCATIONS AS VFR CONDITIONS WILL
RETURN FOR THE REMAINDER OF THE TAF PERIOD.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 5 AM EST MONDAY FOR KYZ044-050>052-
058>060-068-069-079-080-083-084.

WIND CHILL WARNING FROM 10 AM MONDAY TO 11 AM EST TUESDAY FOR
KYZ044-050>052-058>060-068-069-080-085>088-104-106>120.

WIND CHILL ADVISORY FROM 10 AM MONDAY TO 11 AM EST TUESDAY FOR
KYZ079-083-084.

WINTER WEATHER ADVISORY UNTIL 7 AM EST MONDAY FOR KYZ085>088-104-
106>120.

&&

UPDATE...SHALLENBERGER
SHORT TERM...AR
LONG TERM...DUSTY
AVIATION...SHALLENBERGER
Hazardous weather outlook, Jan 5, 3:51 PM EST, 6 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
351 PM EST SUN JAN 5 2014

KYZ044-050>052-058>060-068-069-080-070000-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-LAUREL-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...LONDON
351 PM EST SUN JAN 5 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 5 AM
EST MONDAY...
...WIND CHILL WARNING IN EFFECT FROM 10 AM MONDAY TO 11 AM EST
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

WIDESPREAD ACCUMULATING SNOWFALL IS EXPECTED LATE TONIGHT. SEE THE
LATEST WINTER WEATHER PRODUCT FOR DETAILS.

RAPIDLY FALLING TEMPERATURES LATE TONIGHT WILL LEAD TO THE FLASH
FREEZING OF MOISTURE ON EXPOSED SURFACES...LEADING TO SLICK ROADS AND
HAZARDOUS DRIVING CONDITIONS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SNOW WILL BE TAPERING TO FLURRIES ON MONDAY MORNING. FRIGID ARCTIC
WILL AIR SPILL INTO THE OVERNIGHT THROUGH TUESDAY. THIS WILL LEAD TO
WIDESPREAD SINGLE DIGIT TEMPERATURES ON MONDAY AND WELL BELOW ZERO
TEMPERATURES ON TUESDAY. STRONG WINDS...COMBINED WITH THE COLD
TEMPERATURES...WILL LEAD TO DANGEROUSLY COLD WIND CHILLS MONDAY AND
TUESDAY. SEE THE LATEST WINTER WEATHER PRODUCT FOR DETAILS.

LIGHT SNOW...MIXING WITH RAIN AT TIMES...IS POSSIBLE FROM THURSDAY
THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO CALL IN ANY SNOWFALL TOTALS ONE INCH OR
GREATER AND ANY OCCURRENCE OF ANY FREEZING PRECIPITATION.

KYZ085>088-104-106>120-070000-
WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-
LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...
JACKSON...HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...
WHITESBURG...INEZ...PIKEVILLE
351 PM EST SUN JAN 5 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 AM
EST MONDAY...
...WIND CHILL WARNING IN EFFECT FROM 10 AM MONDAY TO 11 AM EST
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

WIDESPREAD ACCUMULATING SNOWFALL IS EXPECTED LATE TONIGHT. SEE THE
LATEST WINTER WEATHER PRODUCT FOR DETAILS.

RAPIDLY FALLING TEMPERATURES LATE TONIGHT WILL LEAD TO THE FLASH
FREEZING OF MOISTURE ON EXPOSED SURFACES...LEADING TO SLICK ROADS AND
HAZARDOUS DRIVING CONDITIONS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SNOW WILL BE TAPERING TO FLURRIES ON MONDAY MORNING. FRIGID ARCTIC
WILL AIR SPILL INTO THE OVERNIGHT THROUGH TUESDAY. THIS WILL LEAD TO
WIDESPREAD SINGLE DIGIT TEMPERATURES ON MONDAY AND WELL BELOW ZERO
TEMPERATURES ON TUESDAY. STRONG WINDS...COMBINED WITH THE COLD
TEMPERATURES...WILL LEAD TO DANGEROUSLY COLD WIND CHILLS MONDAY AND
TUESDAY. SEE THE LATEST WINTER WEATHER PRODUCT FOR DETAILS.

LIGHT SNOW...MIXING WITH RAIN AT TIMES...IS POSSIBLE FROM THURSDAY
THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO CALL IN ANY SNOWFALL TOTALS ONE INCH OR
GREATER AND ANY OCCURRENCE OF ANY FREEZING PRECIPITATION.

KYZ079-083-084-070000-
PULASKI-WAYNE-MCCREARY-
INCLUDING THE CITIES OF...SOMERSET...MONTICELLO...WHITLEY CITY
351 PM EST SUN JAN 5 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 5 AM
EST MONDAY...
...WIND CHILL ADVISORY IN EFFECT FROM 10 AM MONDAY TO 11 AM EST
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

WIDESPREAD ACCUMULATING SNOWFALL IS EXPECTED LATE TONIGHT. SEE THE
LATEST WINTER WEATHER PRODUCT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SNOW WILL BE TAPERING TO FLURRIES ON MONDAY MORNING. FRIGID ARCTIC
WILL AIR SPILL INTO THE AREA OVERNIGHT THROUGH TUESDAY. THIS WILL
LEAD TO WIDESPREAD SINGLE DIGIT TEMPERATURES ON MONDAY AND WELL BELOW
ZERO TEMPERATURES ON TUESDAY. STRONG WINDS...COMBINED WITH THE COLD
TEMPERATURES...WILL LEAD TO DANGEROUSLY COLD WIND CHILLS MONDAY AND
TUESDAY. SEE THE LATEST WINTER WEATHER PRODUCT FOR DETAILS.

LIGHT SNOW...MIXING WITH RAIN AT TIMES...IS POSSIBLE FROM THURSDAY
THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO CALL IN ANY SNOWFALL TOTALS ONE INCH OR
GREATER AND ANY OCCURRENCE OF ANY FREEZING PRECIPITATION.

JJ/AR

Nearby

Wind Advisories in Kentucky, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.